What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 11, 4:44 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 11, 4:44 AM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
444 AM EST Sat Dec 11 2021
.SYNOPSIS...
Low pressure will strengthen as it moves from southern Lake Michigan
into Quebec today, pulling a strong cold front east across the area.
High pressure will expand north up the Ohio Valley tonight and
continue to influence the area as it builds to New England
through Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
At 4 AM, low pressure of 989mb was located over southern Lake
Michigan with a poorly defined warm front extending southeast across
Lake Erie towards Youngstown. This low will continue to undergo
rapid deepening at a rate of approximately 1mb per hour over the
next 12 hours as it moves into western Quebec this afternoon.
Temperatures continue to warm in the warm sector early this morning
with values sneaking into the low 60s. A very strong low level jet
is in place with 70+ knots at 850mb and 50 knots at 925mb. Showers
with embedded thunderstorms are expected to move across the area
through about 8 AM as this low level jet passes aloft. The challenge
through the early morning hours revolve around boundary layer
stability in the warm sector. It appears we are holding onto a weak
and rather shallow stable layer with RAP analysis showing perhaps
100J/kg of ML CAPE but also weak CIN values. Gusts with upstream
convection have been similar to values we are seeing outside of
convection, peaking in the 40-50 mph range. We did start the Wind
Advisory at 4 AM generally along and west of I-71 to account for
some of these higher early morning gusts. It is possible that any
strong thunderstorms could punch through the stable layer and
produce a severe wind gust but that has not been observed this far
north so far this morning. Potential for any rotating storms will
also be limited by this relative stable layer but will be monitored,
especially with any broken line signatures.
The actual cold front will reach the I-75 corridor towards 10 AM and
race east across the area through 3 PM. Models suggest some weak
instability of about 250 J/kg present just ahead of the front and
may support a weak line of showers or even a few thunderstorms re-
developing towards midday. These showers could be sufficient to mix
down stronger gusts that may require the issuance of severe
thunderstorm warnings if the line develops. If the line doesn't
fill in sufficiently to require convective warnings, many of the
models show the winds only mixing into a layer near 4K feet. The
strongest wind field will be starting to move east as the front
arrives but still expecting 50+ knots near 5000 feet. Expecting a
high end Wind Advisory and can not rule out that we may need to do a
short fused upgrade to a high wind warning if we mix deeper than
expected. High wind warnings do remain in effect for the lakeshore
counties east of Cleveland with westerly flow off Lake Erie gusting
to 60+ mph. Winds will remain strong through the afternoon then
start to decrease as we head into the evening.
It is possible we could break record highs ahead of the front this
morning with a dramatic drop in temperatures through the day into
the 30s. Fortunately we lose deep moisture quickly behind the front
and asside from a few light rain/snow showers across the snowbelt,
little additional precipitation is expected overnight. High pressure
will quickly expand north up the Ohio Valley and we can expect to
clear and warm back into the 40's on Sunday.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Much quieter weather continues through the majority of the short
term period as surface high pressure and an upper-level ridge anchor
themselves over the Mid-Atlantic and Ohio Valley. Monday and perhaps
a good chunk of Tuesday will feature mostly sunny to sunny skies,
which is quite unusual for mid-December. Expect temps to continue to
warm as the high as heights and 850 mb temperatures increase, with
highs reaching the upper 40s to lower 50s by Tuesday afternoon. By
Tuesday night, a disturbance may crest the ridge axis and deliver a
chance of very light showers to the local area Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The ridge will begin to shift east of the region on Wednesday,
allowing a warm front to lift across the area as a robust system
exits the Rockies and intensifies over the central Plains. The local
area will remain in the warm sector Wednesday and Thursday, before a
cold front sweeps east across the area later Thursday. The best
chance of precip will likely be on Thursday afternoon, but can't
rule out showers continuing into Friday. Temperatures will continue
to increase to above normal to possibly near record values through
Thursday, with highs in the 50s to lower 60s each day. Temperatures
will fall closer to normal behind the cold front on Friday.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
IFR ceilings in place at all Ohio terminals as a warm front
continues to approach the area. Scattered thunderstorms are
starting to approach some of the terminals and will fill in
between 08-11Z. Some improvement to MVFR ceilings may occur as
thunderstorms arrive although IFR visibilities are possible in
brief heavy rain. Any strong thunderstorms will also be capable
of bringing down wind gusts of 40-50 knots but this is expected
to be rather isolated in coverage. Rain may end by 10-11Z at
TOL/FDY but will continue at eastern terminals through much of
the morning. A north to south oriented cold front will move from
west to east across the area between 15-20Z resulting in a wind
shift to a 250-270 degree wind with gusts of at least 40 knots
and potential for gusts in excess of 50 knots, especially
across NE Ohio and NW Pennsylvania if additional showers develop
with the front. Although a break in clouds is possible right
behind the cold front, MVFR ceilings will likely fill back in.
The strongest winds will start to drop off towards 23Z at most
terminals except ERI which may see strong wind gusts continue
through at least 03Z.
Outlook...Generally VFR conditions expected Sunday into early
next week with high pressure near the region. Non-VFR possible
by the middle of the week with rain showers and cloud cover.
&&
.MARINE...
The lake will be extremely active for the next 24 to 36 hours as a
robust low skirts north of the area and pushes a strong cold front
east across the lake. Winds are beginning to ramp up with the low
level jet tonight, so continue Small Craft Advisories until westerly
gales rapidly develop later this morning. Periodic gusty winds are
likely within any showers and thunderstorms that move across the
lake before synoptic winds increase. Have Gale Warnings starting at
10 AM and rapidly expanding east across Lake Erie through early
afternoon. The strongest winds and highest waves will be in the
eastern basin, where a Storm Warning remains in effect. Water levels
will plummet in the western basin in response to the westerly gales
and a Low Water Advisory is in effect through much of Sunday to
account for sloshing after the winds subside. Winds should begin to
decrease slightly tonight, but anticipate Small Craft Advisories to
be hoisted on the backside of the gale and storm warnings since
southwesterly 15 to 25 knot winds will persist and waves will take
quite a bit of time to decrease.
Southwesterly winds of 10 to 15 knots will develop by Monday evening
and light and variable flow should develop before winds shift to the
south and increase to 10 to 20 knots as the pressure gradient
tightens Wednesday afternoon.
&&
.CLIMATE...
Temperatures Saturday may break daily record highs for December
11th. These records are as follows:
City...Record High(F)/Year
Toledo... 64/1931
Mansfield... 61/2007
Cleveland... 64/1931
Akron/Canton... 62/2007
Youngstown... 61/1979
Erie, PA... 61/2015
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning from 1 PM this afternoon to 11 PM EST this
evening for OHZ012-089.
Wind Advisory from 1 PM this afternoon to 7 PM EST this
evening for OHZ013-014-021>023-031>033-038.
Wind Advisory until 7 PM EST this evening for OHZ003-006>011-
017>020-027>030-036-037-047.
PA...High Wind Warning from 1 PM this afternoon to 11 PM EST this
evening for PAZ001.
Wind Advisory from 1 PM this afternoon to 7 PM EST this
evening for PAZ002-003.
MARINE...Low Water Advisory from 10 AM this morning to 7 PM EST Sunday
for LEZ142>144-162>164.
Small Craft Advisory until 10 AM EST this morning for
LEZ142>148.
Gale Warning from 10 AM this morning to 10 PM EST this evening
for LEZ142>148-162>168.
Small Craft Advisory until 1 PM EST this afternoon for LEZ149.
Storm Warning from 1 PM this afternoon to 10 PM EST this
evening for LEZ149-169.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...KEC
MARINE...Maines
CLIMATE...Hazardous weather outlook, Dec 10, 3:12 PM EST, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
312 PM EST Fri Dec 10 2021
OHZ012-089-PAZ001-112015-
Lake-Ashtabula Lakeshore-Northern Erie-
312 PM EST Fri Dec 10 2021
...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 11 PM EST SATURDAY...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...This afternoon and tonight.
There is a Marginal Risk of severe weather tonight, with strong winds
remaining the primary concern. An isolated tornado cannot be ruled
out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ142>144-162>164-112015-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
312 PM EST Fri Dec 10 2021
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY...
...LOW WATER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 PM EST
SUNDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Low Water Advisory.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ145>148-165>168-112015-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
312 PM EST Fri Dec 10 2021
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-149-169-112015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Conneaut OH to Ripley NY-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
312 PM EST Fri Dec 10 2021
...STORM WARNING IN EFFECT FROM 1 PM TO 10 PM EST SATURDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>011-017>020-027>030-036-037-047-112015-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox-
312 PM EST Fri Dec 10 2021
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...This afternoon and tonight.
There is a Slight Risk of severe weather tonight for the far western
counties, with strong winds remaining the primary concern. An
isolated tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ013-014-021>023-031>033-038-PAZ002-003-112015-
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Holmes-Southern Erie-Crawford-
312 PM EST Fri Dec 10 2021
...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM EST SATURDAY...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...This afternoon and tonight.
There is a Marginal Risk of severe weather tonight, with strong winds
remaining the primary concern. An isolated tornado cannot be ruled
out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is a low risk for a few strong to severe thunderstorms early
Saturday morning into early Saturday afternoon. The main threat will
be damaging wind gusts up to 60 mph but an isolated brief tornado
can not be ruled out in Northwest Ohio.
Strong gusty winds up to 50 mph may be possible along and behind a
cold front Saturday morning into the afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 2:34 AM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
234 AM EST Sat Dec 11 2021
OHZ003-006-110830-
Wood OH-Lucas OH-
234 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Wood and Lucas
Counties through 330 AM EST...
At 234 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blissfield to 6 miles west of Napoleon.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Bowling Green, Perrysburg, Oregon, Sylvania, Rossford,
Waterville, Northwood, Whitehouse, Holland, Weston, Maumee, Ottawa
Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner and
Grand Rapids.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4169 8343 4169 8335 4171 8334 4164 8323
4163 8318 4174 8311 4162 8318 4162 8342
4126 8343 4130 8388
TIME...MOT...LOC 0734Z 278DEG 33KT 4177 8390 4138 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Dec 11, 5:26 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
526 AM EST Sat Dec 11 2021
OHZ011>013-020>022-089-111115-
Summit OH-Geauga OH-Portage OH-Lake OH-Medina OH-
Ashtabula Lakeshore OH-Cuyahoga OH-
526 AM EST Sat Dec 11 2021
...Showers with isolated thunderstorms will impact portions of
Portage, Geauga, Cuyahoga, Medina, Lake and Summit Counties through
615 AM EST...
At 524 AM EST, Doppler radar was tracking strong winds along a line
extending from Willoughby to near Medina. Movement was east at 45
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Akron, Medina, Painesville, Willowick, Ravenna, Chardon,
Fairport Harbor, Parma, Cuyahoga Falls, Euclid, Mentor, Cleveland
Heights, Strongsville, Brunswick, North Royalton, Kent, Barberton,
Solon and Willoughby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4178 8098 4177 8100 4099 8100 4100 8217
4158 8158 4170 8141 4176 8129 4176 8124
4181 8113 4186 8098
TIME...MOT...LOC 1024Z 253DEG 37KT 4167 8138 4111 8184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ClarkSpecial weather statement, Dec 11, 5:48 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
548 AM EST Sat Dec 11 2021
OHZ029-030-036-037-047-111130-
Marion OH-Richland OH-Ashland OH-Morrow OH-Knox OH-
548 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of southern Richland,
eastern Marion, southern Ashland, Morrow and northern Knox Counties
through 630 AM EST...
At 547 AM EST, Doppler radar was tracking a strong thunderstorm over
Mount Gilead, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Ashland, Mount Gilead, Ontario, Lexington, Loudonville,
Fredericktown, Cardington, Bellville, Prospect, Danville, Hayesville,
Waldo, Chesterville, Waterford, Butler, Perrysville, Lucas, Caledonia
and Jeromesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 8302 4045 8318 4065 8302 4071 8282
4071 8273 4074 8272 4092 8216 4067 8217
4067 8222 4057 8222 4057 8218 4041 8219
TIME...MOT...LOC 1047Z 250DEG 51KT 4058 8280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ClarkSpecial weather statement, Dec 11, 6:01 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
601 AM EST Sat Dec 11 2021
OHZ014-023-089-PAZ001-111200-
Trumbull OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
Northern Erie PA-
601 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Trumbull and
Ashtabula Counties through 700 AM EST...
At 601 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Geneva to Garrettsville. Movement was east
at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Ashtabula, Conneaut, Geneva-On-The-Lake, Niles, Cortland,
Geneva, Newton Falls, Lordstown, North Kingsville, Kinsman, North
Bloomfield, Orwell, Andover, West Farmington, Vienna Center,
Bristolville, Leavittsburg, Girard and Vienna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4198 8046 4195 8046 4193 8052 4123 8052
4114 8100 4184 8099
TIME...MOT...LOC 1101Z 251DEG 47KT 4181 8086 4129 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ClarkLocal storm report, Dec 11, 6:42 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
642 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND DMG 5 ENE LIMAVILLE 41.01N 81.06W
12/11/2021 PORTAGE OH 911 CALL CENTER
TREE DOWN ON ROAD.
&&